News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Rectal mucus and bloody discharge, bowel incontinence


 patty0313 - Thu Aug 28, 2008 11:49 am

I have been having chronic diahrea for months and at times blood or mucus discharge afterwards. I have no control over the bowel movements whatsoever day or night. Gastrointerologist examined me and found blood in rectum. Had a colonoscopy March 2007, found pre cancerous cells in small intestine. Had colonoscopy August 2008, found one polyp and removed. Bowel problems persist. My doc says take Immodium, but that's not doing anything. Once I eat anything, I am running for a bathroom within 20-30 minutes - even just a piece of marble rye toast does it. Have lost a few lbs (7 in one month - so not enough to get me into a bikini). Pain in lower right abdomen once I have the bowel movement that last for as much as an hour after. My ob/gyn is going to do an internal ultra sound on Sept 5 as I was so tender when she examined me for my pap and found blood there as well despite my period ending a week prior. Run temp on and off and am so tired and achey much of the time - like I'm getting the flu, but just never really get it. Can't fathom that at 46 I'm destined to wear Depends since my 84 year old mother in the nursing home doesn't. I'm 5'2", 137 lbs, reasonably active (chasing my 3 year old around), work full time, bp is always around 106 over 77 - so definitely not high. I eat fairly healthy as I usually have Lean Cuisine for lunches and watch what I eat for dinner. I don't drink coffee and am only a social drinker with an occasional beer or glass of wine. Never smoked either.
 John Kenyon, CNA - Mon Sep 22, 2008 11:11 pm

User avatar Hi there -

What you describe, symptom-wise, sounds as though it might be due to either ulcerative colitis or perhaps Chron's disease. Both can be precancerous, but the immediate signs and symptoms are bad enough. While Immodium helps some patients with this sort of inflammatory bowel disease, some have to resort to a stronger anti-diarrheal like Lomotil (lonox), a prescription drug. You might ask your doctor about this alternative to Depends.

If you are actually suffering from one of the inflamatory bowel diseases steroids also are often employed to manage the symptoms long term.

It sounds as though you are otherwise very healthy, so I would aggressively persue a diagnosis and appropriate treatment. This has to be terribly frustrating for you, and it should be manageable at least.

Best of luck to you. Please follow up with us as needed.
 Dr. Tamer Fouad - Sun Dec 14, 2008 6:12 am

User avatar I hope you are feeling better. Please keep us updated.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here